Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 24, 2011, 4:32 PM EDT for Morris County, Sussex County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 24, 2011, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS81 KPHI 242032 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 PM EDT SUN JUL 24 2011 NJZ001-007-008-242130- MORRIS NJ-SUSSEX NJ-WARREN NJ- 432 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SUSSEX AND WARREN COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF NEWTON...MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BRANCHVILLE...OGDENSBURG AROUND 445 PM...NEWTON...LAKE MOHAWK AROUND 500 PM...ANDOVER...HOPATCONG AROUND 515 PM...ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY AROUND 530 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 4080 7447 4086 7496 4129 7475 4121 7453 $$ HAYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:16 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT SUN JUL 24 2011
.SYNOPSIS...
A WEAK COLD FRONT IN UPSTATE NEW YORK WILL MOVE INTO AND STALL OVER
THE FORECAST AREA LATER TODAY AND TONIGHT. A STRONGER COLD FRONT
FROM THE UPPER PLAINS WILL APPROACH ON MONDAY AND MOVE ACROSS THE
AREA LATE MONDAY NIGHT. IT IS EXPECTED TO STALL TO THE SOUTH AND
THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER
OPPRESSIVE HIGH PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA
BEHIND IT. A COLD FRONT IS FORECAST TO APPROACH THE REGION FROM
NEW YORK STATE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WERE GOING TO REACH, AND IN SOME CASES EXCEED, THE
FORECAST MAXIMUMS TODAY OVER ALL BUT PERHAPS THE NORTHWESTERN
ZONES. I PUT TOO MUCH EMPHASIS ON THE MORE ROBUST H925 COOLING OF
THE 00Z ECMWF WITH THE ADVANCING THERMAL TROUGH, OR I JUST RUSHED
IT ALONG (SHOULDN'T BLAME ON THE SHOES THE FAULTS OF MY FEET).
THIS REQUIRED SOME ADJUSTMENT OF TEMPERATURES. MORE IMPORTANT, THE
CONVECTIVE TEMPERATURES HAVE BEEN REACHED IN PRECISELY THE PLACE
WHERE I HAD LOWERED POPS TO SLIGHT CHANCE. WE HAVE UPPED THE POPS
IN THE SOUTHEAST CONSIDERABLY, AND WE HAVE ADDED THE MENTION OF
HEAVY RAINFALL. STORMS WERE PULSING, MOVING SLOWLY AND TAPPING
THE COPIOUS MOISTURE. THEY ALSO WERE LAYING DOWN OUTFLOWS THAT ARE
GOING TO BE TRIGGERING MORE STORMS FOR A TIME. THE POPS FURTHER
NORTHWEST EITHER REMAIN THE SAME OR HAVE BEEN TAPERED DOWN DURING
THE COURSE OF THE AFTERNOON, AS WITHOUT THE HOTTER TEMPERATURES
THE PREVIOUS THINKING SEEMED TO BE HOLDING UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THERE SHOULD BE MORE OF A DROP-OFF IN CONVECTION OVERNIGHT THAN
THE LAST TWO NIGHTS AS THERE ARE NO APPARENT UPSTREAM SHORT WAVES.
WITH THE FRONT BACKING INTO OUR CWA AND A NORTH TO NORTHEAST WIND
SHIFT ANTICIPATED, MIN TEMPS SHOULD GET LOWER, BUT WE REMAINED ON
THE HIGHER SIDE OF THE STAT GUIDANCE.
WE ARE STILL PEGGING MONDAY INTO MONDAY NIGHT AS THE BEST CHANCES
FOR PRECIPITATION AND ORGANIZED CONVECTION IN OUR CWA. THE
ENTRANCE REGION OF A DEVELOPING H2.5 JET IS FORECAST TO BE IN THE
NORTHERN PART OF OUR CWA. THE LOW LEVEL THETA E RIDGE AXIS IS ALSO
FORECAST TO REMAIN IN PLACE WITH BULK SHEAR VALUES RISING TO A
RESPECTABLE 30 TO 40 KT RANGE NORTH OF THE MASON DIXON LINE. FCST
0-1 KM HELICITY VALUES ARE ALSO EXPECTED TO RISE ABOVE 100M2/S2 IN
THE NORTHERN PART OF OUR CWA. FCST MID LEVEL LAPSE RATES ARE
EXPECTED TO BE ABOUT 6.5C/KM. THIS LOOKS A BIT ROBUST THOUGH
BECAUSE THERE SHOULD BE SOME CONVECTIVE OVERTURNING WEST OF OUR
CWA. LIMITING FACTOR MAY BE CLOUDS AND AN OVERALL COOLER DAY. ONCE
AGAIN WE HAVE THE EXPECTED SPLIT IN OUR CWA OF BEST KINEMATICS
NORTH AND BEST THERMODYNAMICS SOUTH.
ON A SYNOPTIC SCALE THE MID LEVEL QVEC CONVERGENCE IS ALSO FORECAST
TO BE INCREASING INTO MON EVENING. THUS WE LEFT THE BECOMING LIKELY
POPS IN PLACE. THE FORECAST CORFIDI VECTORS BECOME QUITE LIGHT IN
OUR CWA ON MONDAY AND WITH PWATS STILL FORECAST TO AVERAGE 1.5 TO
2.0 INCHES WE WILL HAVE TO ALSO BE ALERT FOR SOME THUNDERSTORMS WITH
VERY HEAVY RAIN. WE CONTINUED TO SIDE WITH THE HIER STAT GUIDANCE
BASED ON FCST 850MB AND 925MB TEMPS. RIGHT NOW MAX TEMPS REMAIN LOW
ENOUGH THAT WE ARE NOT FORESEEING THE EXTENSION OF HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS.
THE COLD FRONT SHOULD MOVE THROUGH OUR CWA LATE MONDAY NIGHT AND WE
ENDED POPS BY TUESDAY MORNING. THE EUROPEAN MODELS ARE NOW
INDICATING THE POSSIBILITY OF A SECONDARY FRONTAL OR TROF PASSAGE
ON TUESDAY. THIS IS NOT AN ILLOGICAL SOLUTION GIVEN HOW STUBBORN
THIS HOT AIR MASS HAS BEEN. WE ADDED POPS TO THE POCONOS, BUT
MIGHT HAVE TO GO DEEPER INTO OUR CWA IF FUTURE RUNS POOL MORE MOISTURE.
WE CONTINUED TO SIDE TOWARD THE HIER END OF STAT GUIDANCE FOR
MINS MONDAY NIGHT BECAUSE OF THE SLOWER CDFNTL PASSAGE AND ALSO ON
TUESDAY BECAUSE OF RECENT PERFORMANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CLOSING PART OF JULY WILL HAVE MUCH IN COMMON WITH THE MONTH AS
A WHOLE. MORE HEAT AND HUMIDITY WILL BE ARRIVING ACROSS OUR PART OF
THE COUNTRY DURING THE MIDDLE OF NEXT WEEK AND AGAIN IT MAY STAY
UNTIL THE END OF THE MONTH.
THE UPPER RIDGE OF HIGH PRESSURE TO THE SOUTH (WHICH HAS RELAXED
DURING THE SHORTER RANGE OF THE FCST) WILL AGAIN BE BUILDING ACROSS
THE EASTERN PART OF THE COUNTRY BEHIND A DEPARTING H5 TROUGH. THE
STORM TRACK BY THE END OF THE WEEK WILL SET UP ALONG THE U.S./CANADA
LINE. MUCH OF THE PERIOD WILL BE DRY...BUT THERE WILL BE SOME
AFTERNOON AND EVENING CHC FOR SHOWERS/TSTMS THU-SAT...BUT NO LARGE
ORGANIZED SYSTEM IS FORESEEN.
HIGH TEMPERATURES ON WEDNESDAY WILL FEATURE PLENTY OF UPPER 80S
ACROSS THE NRN AREAS AND LOW 90S OVER THE METRO AREAS AND THE
DELMARVA. HIGHS WILL INCREASE BY ABOUT 5 DEGREES FROM WED THRU FRI
WHICH WILL PROBABLY BE THE WARMEST DAY OF THE PERIOD. LOWS WILL
MOSTLY BE IN THE 70S...BUT SOME MID TO UPPER 60S WILL BE ACROSS THE
NRN AREAS WED AND THU MORNINGS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MOSTLY VFR WEATHER IS FORECAST FOR TODAY AND TONIGHT.
MID AND HIGH CLOUDS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS
MORNING AS A WEAK BACKDOOR COLD FRONT SAGS SOUTH INTO OUR REGION.
A FEW LIGHT SHOWERS ARE CURRENTLY MOVING ACROSS OUR NORTHERN
SECTIONS, BUT ARE NOT RESTRICTING EITHER CIGS OR VSBYS. WINDS ARE
MAINLY NW 5 TO 10 KT. THEY MAY BACK A BIT THIS AFTERNOON BEFORE
VEERING TO THE NE TONIGHT. A NW FLOW AT 925 HPA MAY KEEP A SEA BREEZE
FROM PENETRATING TOO FAR INLAND...BUT A LATE DAY SEA BREEZE WAS
MENTIONED FOR KACY.
OUTLOOK...
A SOMEWHAT STRONGER COLD FRONT IS FORECAST TO CROSS OUR REGION FROM
THE WEST-NORTHWEST LATE MONDAY INTO MONDAY NIGHT. AT LEAST SCATTERED
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONTAL
PASSAGE. HIGH PRESSURE WILL THEN MOVE IN WITH A DRIER AND LESS HOT
AIR MASS TUESDAY...AND THIS WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TODAY...AS WELL AS
MOST OR ALL OF THIS COMING WEEK.
A BACKDOOR FRONT WILL WEAKEN AS IT MOVES INTO OUR AREA FROM THE
NORTH TODAY. A STRONGER COLD FRONT IS EXPECTED TO ARRIVE FROM
THE NORTHWEST MONDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TODAY...BUT COVERAGE MAY BE SOMEWHAT GREATER LATE MONDAY
AND MONDAY NIGHT WITH BETTER FORCING THEN.
HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
PROBABLY INTO THURSDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR JULY 24TH.
PHL...97(2010) / 83 (2010)
ABE...95(1999) / 75 (2010)
ILG...97(2010) / 81 (2010)
ACY...99(2010) / 83 (2010)
MPO...91(1914) / 71 (2010)
RDG...96(2010) / 78 (2010)
TTN...98(1910) / 82 (2010)
GED...99(2010) / 79 (2010)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ013-016-
020>025-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...DELISI/GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
CLIMATE...GIGIHazardous weather outlook, Jul 24, 4:20 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 PM EDT SUN JUL 24 2011 NJZ001-007>010-012>014-020-026-027-PAZ054-055-060>062-252100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 420 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-252100- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 420 PM EDT SUN JUL 24 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ016-252100- CECIL-SALEM- 420 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ024-025-252100- KENT-INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 420 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED. MDZ012-015-019-020-NJZ021>023-252100- KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY- 420 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO, SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED. ANZ450-451-252100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 420 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-252100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 420 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 3:58 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 PM EDT SUN JUL 24 2011 DEZ002-003-MDZ015-020-242100- CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD- 358 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S AND SUSSEX COUNTIES... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF CENTERVILLE...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR HENDERSON... MARYDEL AROUND 415 PM...GOLDSBORO...HAZLETTVILLE AROUND 430 PM... SANDTOWN...WOODSIDE AROUND 445 PM...FELTON AND VIOLA AROUND 500 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3897 7538 3878 7572 3910 7595 3921 7577 HEAVENER
Special weather statement, Jul 24, 4:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SUN JUL 24 2011
NJZ016>018-021-022-242115-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
413 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CUMBERLAND...
GLOUCESTER AND SALEM COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
VINELAND TO 15 MILES NORTHWEST OF VINELAND TO 12 MILES SOUTHEAST OF
WILMINGTON...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR VICTORY LAKES...MALAGA AROUND 430 PM...COLLINGS LAKES...FOLSOM
AROUND 445 PM...WEYMOUTH...ELWOOD AROUND 500 PM...DOROTHY AND
CUMBERLAND AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3934 7469 3934 7497 3965 7554 3966 7553
3967 7528 3976 7506 3944 7447
HAYESSpecial weather statement, Jul 24, 4:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SUN JUL 24 2011
NJZ023-024-242115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
414 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF CAPE MAY...MOVING SOUTHEAST
AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3912 7470 3910 7470 3907 7471 3902 7477
3902 7479 3900 7478 3898 7479 3907 7493
3912 7490 3923 7481 3916 7467
HAYESSpecial weather statement, Jul 24, 4:26 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT SUN JUL 24 2011
DEZ002-NJZ023-024-242130-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-KENT DE-
426 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND KENT COUNTIES...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF DOVER...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR BOWERS AROUND 445 PM AND BIG STONE
BEACH AROUND 500 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3913 7558 3928 7545 3926 7539 3924 7538
3920 7538 3916 7540 3912 7539 3907 7539
3903 7533 3898 7529 3895 7530
HAYESSpecial weather statement, Jul 24, 4:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT SUN JUL 24 2011
DEZ003-004-242130-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
428 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF SALISBURY...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BETHEL...LAUREL
AROUND 445 PM...GUMBORO AND DAGSBORO AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3846 7570 3847 7571 3862 7572 3862 7571
3854 7510 3845 7522
HEAVENERSpecial weather statement, Jul 24, 4:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 PM EDT SUN JUL 24 2011 NJZ001-007-008-242130- MORRIS NJ-SUSSEX NJ-WARREN NJ- 432 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SUSSEX AND WARREN COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF NEWTON...MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BRANCHVILLE...OGDENSBURG AROUND 445 PM...NEWTON...LAKE MOHAWK AROUND 500 PM...ANDOVER...HOPATCONG AROUND 515 PM...ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY AROUND 530 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 4080 7447 4086 7496 4129 7475 4121 7453 HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:48 AM EDT | Heat Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean and 1 more | 16 hr |
| Jul 24, 1:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 24, 1:40 PM EDT | Special Weather Statement | PHI | Cape May | 65 min |
| Jul 24, 1:49 PM EDT | Special Marine Warning | PHI | 56 min | |
| Jul 24, 2:02 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 24, 2:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 24, 2:41 PM EDT | Special Weather Statement | PHI | Cape May | 64 min |
| Jul 24, 3:01 PM EDT | Special Weather Statement | PHI | Morris | 59 min |
| Jul 24, 3:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 24, 3:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 24, 3:17 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 24, 3:17 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 58 min |
| Jul 24, 3:30 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Ocean | 60 min |
| Jul 24, 3:36 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 54 min |
| Jul 24, 3:59 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 61 min |
| Jul 24, 4:13 PM EDT | Special Weather Statement | PHI | Atlantic, Gloucester, Salem | 62 min |
| Jul 24, 4:14 PM EDT | Special Weather Statement | PHI | Cape May | 61 min |
| Jul 24, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 64 min |
| Jul 24, 4:50 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 24, 4:59 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 24, 5:07 PM EDT | Special Weather Statement | PHI | Ocean | 53 min |
| Jul 24, 5:08 PM EDT | Special Weather Statement | PHI | Atlantic | 67 min |
| Jul 24, 5:10 PM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 65 min |
| Jul 24, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 53 min |
| Jul 24, 5:27 PM EDT | Special Weather Statement | PHI | Mercer | 63 min |
| Jul 24, 5:35 PM EDT | Special Weather Statement | PHI | Mercer | 55 min |
| Jul 24, 5:56 PM EDT | Special Weather Statement | PHI | Warren | 64 min |
| Jul 24, 6:02 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May | 3 hr |
| Jul 24, 6:19 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 56 min |
| Jul 24, 7:28 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Jul 24, 1:33 PM EDT | Special Weather Statement | PHI | Carbon | 57 min |
| Jul 24, 1:44 PM EDT | Special Weather Statement | PHI | Montgomery, Philadelphia | 61 min |
| Jul 24, 2:40 PM EDT | Special Weather Statement | PHI | Philadelphia | 65 min |
| Jul 24, 3:04 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh | 56 min |
| Jul 24, 3:45 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 60 min |
| Jul 24, 4:55 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Northampton | 65 min |
| Jul 24, 6:24 PM EDT | Special Weather Statement | PHI | Philadelphia | 66 min |
| Jul 24, 1:42 PM EDT | Special Weather Statement | PHI | Caroline | 63 min |
| Jul 24, 2:13 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 36 min |
| Jul 24, 3:10 PM EDT | Special Weather Statement | PHI | Kent | 65 min |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's | 54 min |
| Jul 24, 4:43 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 62 min |
| Jul 24, 5:57 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's | 63 min |
| Jul 24, 6:41 PM EDT | Special Weather Statement | PHI | Talbot | 64 min |
| Jul 24, 7:35 PM EDT | Special Weather Statement | PHI | Talbot | 55 min |
| Jul 24, 1:30 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 24, 2:04 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 56 min |
| Jul 24, 2:07 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| Jul 24, 2:12 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 63 min |
| Jul 24, 2:59 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jul 24, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 55 min |
| Jul 24, 3:28 PM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| Jul 24, 3:40 PM EDT | Special Weather Statement | PHI | Sussex | 65 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | PHI | Kent | 62 min |
| Jul 24, 4:26 PM EDT | Special Weather Statement | PHI | Kent | 64 min |
| Jul 24, 4:28 PM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| Jul 24, 4:58 PM EDT | Special Weather Statement | PHI | Kent | 62 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.